MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. VCL+ VIO 27IN 4-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number VCP397H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Erythema (1840); Scar Tissue (2060); Impaired Healing (2378); Swelling/ Edema (4577)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 2/19/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: (b)(4).Please provide an answer for each patient-event: it was recently reported that "¿ the doctor did not give other treatment measures for the patient's wound except suture removal." ¿ was the suture removed in a routine post-op procedure? or was the suture removed in a reoperation procedure? ¿ was reoperation necessary to remove the suture and re-close the wound? ¿ was there any medical or surgical intervention performed (product removed; re-operation; re-closure; prescription medication)? if so, please specify.¿ if medication was required, please clarify if it was prescription strength.¿ please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).--received information as following from sales rep via phone today.Please refer to the additional event information mentioned on note(a-14626651), other information requested is unknown.¿ was there any medical or surgical intervention performed (product removed; re-operation; re-closure; prescription medication)? if so, please specify.¿ if medication was required, please clarify if it was prescription strength.¿ what is the most current patient status? ¿ what is the procedure date (dd/mm/yyyy)? ¿ what date did the adverse event occur on (dd/mm/yyyy)? --received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.The following information was received: per the hospital's feedback, the specific number of events could not be verified, and the involved conditions included: suture breakage easily occurred during intraoperative suturing; the suture could not be withdrawn after postoperative suture removal, some of the suture remained, the wound healing did not meet expectations.No subsequent adverse event reports have been received.After investigation, the patient underwent thyroid tumor resection in the hospital on (b)(6) 2025.The surgeon used vcp397h for tissue suturing during the surgery (the specific suturing tissue level and suturing method were unknown).The intraoperative suturing was smooth, and no device failure or patient injury was reported.After surgery (specific event date unknown), when the patient returned to the hospital for suture removal, the doctor found that the suture could not be withdrawn, and some of the suture remained.The patient had significant scar hyperplasia, wound redness and swelling, and the healing condition did not meet expectations.The doctor did not give other treatment measures for the patient's wound except suture removal.No subsequent adverse event reports were received.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a thyroid tumor resection surgery on (b)(6)2025 and suture was used.The patient underwent surgery and suture was used during the surgery.A few days later, when the patient came to the hospital to have the suture removed, it was found that the suture could not be extracted and some of the suture remained.It will lead to significant scar hyperplasia in patients.If the suture is completely removed, the scar hyperplasia in the wound will decrease, and the scar hyperplasia will significantly affect the patient's appearance.Additional information was requested.

Brand Name
VCL+ VIO 27IN 4-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24388096
Report Number2210968-2026-01781
Device Sequence Number18688437
Product Code GAM
UDI-Device Identifier10705031052970
UDI-Public(01)10705031052970(17)300131(10)1066SK
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K181652
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP397H
Device Lot Number1066SK
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Initial Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown